Sinemet CR

I have recently been prescribed Sinemet CR in addition to my usual meds of Stalevo and Requip XL to help with sleep problems. However, in addition to them not helping with sleep my tremor seems to be quite a bit worse. I go back to the hospital next week and wondered if my tremor problems would be due to the Sinemet. Has anyone else found this to be the case?

12 Replies

oldestnewest
  • By coincidence, I saw my neuro yesterday and she prescribed Sinemet,(one a day) to go with the 6mg. of Requip I've been on for a year. I took one Sinemet at 4:00 this am, noticed nothing. At least no nausea which was the problem last time. My doctor lets me experiment with times and timing. Will let you know if there are changes in sleeping patterns.

    Goodnight

  • Thanks Ronn for your input. Look forward to your update.

  • hi court i take sinemet plus 6 times a day with requip 1mg 3 times i had terrible problems with getting up at 4 am every day only getting 2 hrs sleep at a time making it a long day on me so last visit a few wks ago to my neurologist she told me to take sinimet cr 50 /2oo between 11 and 12 before bed and it took about a wk but for the last while i have been sleeping on till between 7 and 8 am i hope it lasts its much better than being up in the middle of the night walking the floor when everyone is in bed .

  • HI SUE

    I CANNOT HELP U AS I HAVE NO MEDS TO TAKE

    I TAKE A SMALL AMT OF TRAZADONE AT NIGHT TO EHLP WIHT SLEEP PROBS BUT WHEN I AM ANXIOUS I STILL DO NOT GET A GOOD NIGHT.S SLEEP

    (WORSLE LUCKD)

    PARTY TONIGHT !!

    LOL jiLL

    :-)

  • Yes. I take 5 sinimet 100/25 per day and I supplement with half a sinimet CR once or twice a day. I only take it when I'm about to do a big exertion like exercise class. Not before a sitting meeting . Then I'd be rocking and jumping out of my skin. Sometimes I take the half a sinimet CR at bedtime. I need it to keep digesting moving along. But yes it's unpredictable.

  • Sue, As follow-up to our previous exchange, I seem to be getting good results from the addition of Sinemet, in small amounts, to the Requip regimen. I took one at 4:00 this morning when RLS threatened, next awakened with the sun shining in my bedroom window. The "foggy feeling" which I have come to consider normal with PD, is gone for now. No apparent reduction in tremor. I guess the only thing all this proves is that similar treatments do not always produce similar results. I hope you can find something that works for you.

  • Hi Sue

    My tremor has become more and more noticable. It comes back when meds have worn off and also in the times they do not work properly. I wonder when you are noticing the tremor. Could it be end of dose tremor, if so maybe looking at your medication timing would help. As to Sinemet CR at night its worth a try, i should think it has a good chance of helping. Look forward to hearing how it goes.

  • My tremor has also become more noticeable. It quite often starts after I have taken my tablets. Some days I have very little trouble, others it never seems to stop. It is very difficult to make arrrangements in advance, Especially bad during evenings and when stressed. Will continue taking Sinemet CR until I have seen the Nurse next week. At the moment it does not appear to help me sleep. Will keep you posted.

  • Hi Sue, it's me, Cheri. This very same thing was happening to me. After I took my meds, the tremor became worse. I thought I might need to decrease my meds--felt like I was getting to much dopamine. I tried decreasing, and it was worse than before. My dr. increased my Requip XL from 3-2mg tablets twice daily to 4-2 mg tablets twice daily thinking I needed more dopamine. It worked! I still have good and bad days; but for the most part I'm doing so much better after the increase.

  • Hi Cheri

    I take 8mg Requip once a day. I find this is when my tremor starts. Maybe I should try taking 4mg twice a day. Think I will give it a try.

    Sue

  • So Sue you mean at tmes you have no tremor until you take a sinemet and then you start to shake?

    I guess i have two conflicting views, one is to keep a diary so you can identify any patterns and the other is to treat it with disdain and ignore it as much as you can :).

  • Yes. That does happen on occasions. However, the most annoying thing is that my tremor is bad during the night. This is only quite a recent occurrence. Although I have had sleep problems for some time, my tremor was not visible when I awoke. I just woke. Now it is strong enough to make it impossible for me to stay in bed. However, it disappears when I am on the computer or even knitting. Don't know why this should be.

You may also like...